Heart Palpitations with Lyrica?

Discussion in 'Fibromyalgia Main Forum' started by ironspine, Mar 28, 2008.

  1. ironspine

    ironspine New Member

    Hi-I've been on Lyrica for Fibro about a year..I started out with 75mg twice/day now am taking up to 300mg a day. I've noticed lately (past month) that when I lay down, my heart feels like it's "jumping" in my chest. It seems like it's with every 4 breaths or so and then my heart jumps. Right now, as I'm writing, I'm noticing it too. It's a big thudding feeling, like one huge heartbeat. Does anyone else out there experience this??
  2. CanBrit

    CanBrit Member

    According to the listed side effects, it says that you should contact your health provider if you start experiencing an irregular heart beat.

    It may be that the dosage you are up to is too much for you.

    Let us know how you get on.


  3. sueliza

    sueliza New Member

    What you are describing sounds like a PVC - a pre ventricular contraction. The big thump you feel is the regular heartbeat after the PVC. The heart has had more time to fill with blood, so the heartbeat is stronger.

    Most people feel these when they are quiet or when they lay down to sleep - especially if you lay on your left side.

    Check with your doctor to see if the Lyrica is causing them. If you have a lot of them the doctor can check to make sure your heart is healthy.

    If everything checks out - they are benign (so I have been told by my cardiologist :) )

    I do feel mine more since starting Lyrica and I don't know why. My heart stays in bigeminy a lot of the time, which is a PVC every other heart beat. I have over 11,000 of these a day - very glad I don't usually feel them!
  4. ironspine

    ironspine New Member

    Thanks so much for answering. MVP runs in my family, so I will get this checked out. I never had this before Lyrica, and I notice my breathing is slower, so it must be a side effect.
    You've taught me some new things, thank you!!!!
  5. K5VLK

    K5VLK New Member

    Hi, I had to get off Lyrica after only 3 weeks because of severe arrhythmia. I have MVP and Atrial Fib, so probably should not have been Rxed it at all. The words "irregular heartbeat" were all over the prescription insert. I couldn't tell Lyrica was helping my FMS anyway. But it does help some people!! Please tell your doc, don't mess with your heart.

    I had some luck with an anti-epileptic turning off brain receptors and making me feel better, but I could not overcome the severe headaches it caused. You might try one of those.

    Hang in there!
  6. Marmot

    Marmot Member

    Yes - I have had arhythmia with Lyrica - heart felt very much as you described - it was missing every fourth beat for half a day then every 8th beat for rest of day which I spent in hospital. This was a week after starting 75 mg per day. I have just started trying it again - 25 mg per day but am getting palpitations already. Strange stuff....
  7. Marmot

    Marmot Member

    Also, only after two days I feel I am more aggressive and irritable - like a surge of negative energy that has to get out somehow. I have taken 2.5 mg of valium to help with this. Also, there is a cramping sensation in the left side of my chest and I'm trying to work out if it is to do with the heart or whether it's more on the surface to do with the muscles around the ribs. All very odd....